MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Lot Number NGFB061123
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a nrg transseptal needle was selected for use.A perforation was reported.The procedure was cancelled.During a watchman laac procedure, while attempting the transseptal puncture, the nrg needle punctured the aortic root.The set up for transseptal was normal flow, and the physician saw a visible tent in the septum before apply energy to the nrg.After entry was applied the air/bubble artifact was apparent in the aorta, maintained position and called for surgical backup.Thus, the procedure was cancelled.The patient was hemodynamically stable, and was taken to the surgery room for repair.The device is not expected to be returned for analysis.The patient was admitted to hospital beyond standard of care and patient did good, and it has been discharged.It was further confirmed that no perforation nor pericardial effusion was noted prior to procedure.Also, there were multiple pacemaker wires to work around to get to septum.No malfunctions noted with the device.In the physician's opinion, the nrg needle has contributed to the perforation, due to its usage.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19255749
Report Number2124215-2024-27577
Device Sequence Number17737605
Product Code DXF
UDI-Device Identifier00685447000211
UDI-Public00685447000211
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot NumberNGFB061123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2024
Initial Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age72 YR
Patient SexFemale